Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 159, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 25, 2015, 3:29 PM EST. It took effect at Dec 26, 2015, 11:33 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 3:29 PM EST (20:29 UTC)
- In effect from
- Dec 26, 2015, 11:33 AM EST
- Expired
- Dec 26, 2015, 11:55 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
703 WHUS71 KBUF 252029 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EST FRI DEC 25 2015 LOZ042-260430- /O.NEW.KBUF.SC.Y.0159.151226T2000Z-151227T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 329 PM EST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 7 AM EST SUNDAY. * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-260430- /O.NEW.KBUF.SC.Y.0159.151226T2200Z-151227T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 329 PM EST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 AM EST SUNDAY. * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
596 WHUS71 KBUF 260230 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 930 PM EST FRI DEC 25 2015 LOZ042-261100- /O.CON.KBUF.SC.Y.0159.151226T2000Z-151227T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 930 PM EST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO 7 AM EST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-261100- /O.CON.KBUF.SC.Y.0159.151226T2200Z-151227T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 930 PM EST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 AM EST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
130 WHUS71 KBUF 260837 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EST SAT DEC 26 2015 LOZ042-261645- /O.CON.KBUF.SC.Y.0159.151226T2000Z-151227T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 337 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-261645- /O.CON.KBUF.SC.Y.0159.151226T2200Z-151227T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 337 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
778 WHUS71 KBUF 261427 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 927 AM EST SAT DEC 26 2015 LOZ042-262230- /O.CON.KBUF.SC.Y.0159.151226T2000Z-151227T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 927 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-262230- /O.CON.KBUF.SC.Y.0159.151226T2200Z-151227T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 927 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
485 WHUS71 KBUF 261633 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1133 AM EST SAT DEC 26 2015 LEZ040-270000- /O.EXB.KBUF.SC.Y.0159.151226T1633Z-151227T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1133 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-270045- /O.CON.KBUF.SC.Y.0159.151226T2000Z-151227T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1133 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-270045- /O.CON.KBUF.SC.Y.0159.151226T2200Z-151227T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1133 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
027 WHUS71 KBUF 262032 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EST SAT DEC 26 2015 LEZ040-262145- /O.CAN.KBUF.SC.Y.0159.000000T0000Z-151227T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 332 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON. $$ LOZ042-270445- /O.EXT.KBUF.SC.Y.0159.000000T0000Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 332 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-270445- /O.EXT.KBUF.SC.Y.0159.151226T2200Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 332 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
339 WHUS71 KBUF 270001 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 701 PM EST SAT DEC 26 2015 LOZ042-270815- /O.CON.KBUF.SC.Y.0159.000000T0000Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 701 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-270815- /O.CON.KBUF.SC.Y.0159.000000T0000Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 701 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
508 WHUS71 KBUF 270246 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 946 PM EST SAT DEC 26 2015 LOZ042-270900- /O.CON.KBUF.SC.Y.0159.000000T0000Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 946 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-270900- /O.CON.KBUF.SC.Y.0159.000000T0000Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 946 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
940 WHUS71 KBUF 270455 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1155 PM EST SAT DEC 26 2015 LOZ042-043-270600- /O.CAN.KBUF.SC.Y.0159.000000T0000Z-151227T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1155 PM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:19 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 25, 3:19 PM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EST FRI DEC 25 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT. A WAVE OF LOW PRESSURE WILL PUSH NORTH INTO THE REGION OVER THE WEEKEND BRINGING WIDESPREAD RAIN STARTING LATE SATURDAY AND CONTINUING THROUGH SUNDAY. COLDER AIR WILL MOVE INTO FOR NEXT WEEK WITH ANOTHER WAVE OF LOW PRESSURE POSSIBLY BRINGING ACCUMULATING SNOW AND A WINTRY MIX BY MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /THROUGH SATURDAY/... SATELLITE IMAGERY SHOWING MID LEVEL CLOUDS PERSISTING AS WEAK UPPER WAVE LIFTS UP ACROSS THE AREA IN THE SOUTHWEST FLOW ALOFT AND SOME SEMBLANCE OF A WEAK FRONTAL BOUNDARY PUSHES SOUTHEAST THE AREA. EXPECT CLOUDINESS TO SHIFT EAST TONIGHT BEHIND THE PASSAGE OF THE UPPER WAVE AND THE BOUNDARY PUSHES SOUTH OF THE STATE. HIGH PRESSURE CURRENTLY CENTERED OVER THE UPPER MIDWEST WILL THEN EXPAND EASTWARD TONIGHT AND EARLY SATURDAY GIVING A PERIOD OF DRY WEATHER. TEMPERATURES SHOULD FALL BACK INTO THE LOWER TO MID 30S. SATURDAY...STRENGTHENING LOW LEVEL SOUTHERLY FLOW WILL OCCUR FROM THE TEXAS GULF COAST INTO THE MID MISSISSIPPI/OHIO VALLEYS IN RESPONSE TO A DEEPENING UPPER LOW ROTATING INTO THE SOUTHWESTERN CONUS. THE 12Z MODEL SUITE SHOW REASONABLE AGREEMENT IN STRENGTHENING THE UPPER JET OVER EASTERN CANADA WITH A SHORT WAVE IMPULSE LIFTING INTO THE UPPER MIDWEST/NORTHERN GREAT LAKES. THIS UPPER JET MAX WILL INCREASE THE RESPONSE ALONG THE DEEP LAYER FRONTAL BOUNDARY ACROSS THE OHIO VALLEY AND SOUTHERN GREAT LAKES. ADDITIONAL SHORT WAVE ENERGY EMBEDDED WITHIN THE DEEP LAYER SOUTHWEST FLOW WILL LEAD TO A SURFACE REFLECTION LIFTING TOWARD THE EASTERN GREAT LAKES. THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR NORTH THE STRONGEST FORCING WILL DURING THE DAYTIME HOURS. THE DEGREE OF POTENTIAL LOW LEVEL CONVECTIVE INSTABILITY NEAR THE SURFACE FRONT RAISES CONCERNS THAT THE LOWER PORTIONS OF THE FRONTAL BOUNDARY WILL REMAIN MORE ACTIVE...THUS KEEPING THE HIGHER RAIN AMOUNTS SOUTH OF THE FORECAST AREA. GIVEN THE STRENGTH OF THE UPPER JET...THE FORCING ALONG THE MID LEVEL PORTIONS OF THE FRONT SHOULD STILL BE SUFFICIENT TO SUSTAIN SOME LIGHT RAIN BREAKING OUT ACROSS THE SOUTHERN HALF OF THE AREA BY MID TO LATE AFTERNOON. TEMPERATURES WILL REMAIN MILD WITH HIGHS IN THE MID TO UPPER 40S. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... SATURDAY NIGHT INTO SUNDAY KICKS OFF A STRETCH OF UNSETTLED WEATHER THAT WILL LAST THROUGH MUCH OF THE WEEK AHEAD. SATURDAY NIGHT INTO SUNDAY WILL BE A WASHOUT ACROSS THE FORECAST AREA AS A LOW-LEVEL WAVE RIDES ALONG A STALLED FRONTAL BOUNDARY ACROSS THE LOW GREAT LAKES. TEMPERATURES WILL REMAIN MILD AS MODEL AGREEMENT KEEPS THE AREA ON THE SOUTH SIDE OF THE STALLED FRONTAL BOUNDARY. HIGHS ON SATURDAY WILL BE FAIRLY UNIFORM RANGING FROM THE MID 40S TO AROUND 50. THIS ALSO MEANS THIS WILL BE AN ALL RAIN EVENT. DIGGING INTO THE DETAILS... A NEARLY 200 KT JET IS FORECAST TO BECOME ESTABLISHED ACROSS SOUTHEAST CANADA LATE SATURDAY INTO SUNDAY... SETTING UP A TIGHT TEMPERATURE GRADIENT BETWEEN THE NORTHEAST US AND SOUTHEAST CANADA. IN ADDITION...A LARGE TROUGH CARVED ACROSS THE CENTRAL CONUS WILL KEEP A SUBTROPICAL MOISTURE FEED WIDE OPEN FROM THE GULF OF MEXICO NORTHWARD INTO THE NORTHEAST US. AS A WEAK LOW-LEVEL WAVE EJECTS OUT OF THE MEAN TROUGH ACROSS THE CENTRAL CONUS... IT RIDES ALONG THE TIGHT BAROCLINIC ZONE AND EVENTUALLY RIGHT ACROSS OUR FORECAST AREA SATURDAY NIGHT INTO SUNDAY. THIS WAVE BRINGS A TAP OF SUBTROPICAL MOISTURE WITH IT... AND FORECAST PW VALUES AND INTEGRATED VAPOR TRANSPORT VALUES (PER THE NAEFS ENSEMBLE MEAN) ARE FORECAST TO REACH NEAR THE 99TH PERCENTILE FOR THIS TIME OF YEAR. IN FACT... GEFS ENSEMBLE MEAN FORECAST BRINGS PW VALUES TO NEAR 1.3 INCHES... WHICH PER SPC SOUNDING CLIMATOLOGY AT KBUF... WOULD BE NEAR THE ALL-TIME OBSERVED DECEMBER RECORD OF 1.33 INCHES DATING BACK TO 1948. LONG STORY SHORT... ITS GOING TO BE A SOAKING RAIN EVENT WITH MUCH OF SATURDAY NIGHT INTO SUNDAY BEING A WASHOUT ACROSS THE REGION. STORM TOTAL RAINFALL AMOUNTS WILL LIKELY CLOSE TO AN INCH FOR MUCH OF THE REGION. COLD AIR ADVECTION WILL FOLLOW THE PASSAGE OF THE WAVE OF LOW PRESSURE...WITH COOLER AND DRIER AIR FORECAST LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. 850MB TEMPERATURES WILL PLUMMET SUNDAY NIGHT WITH A SHARP GRADIENT EXPECTED TO BE ACROSS THE REGION. HOW COLD IT GETS WILL BE IMPORTANT FOR LATER IN THE FORECAST...BUT EVEN THE WARMER GUIDANCE SUPPORTS A LIMITED LAKE RESPONSE. MID-LEVELS WILL BE DRY...AND CLOUD TOPS MARGINAL FOR DENDRITIC SNOW GROWTH SO IT IS UNLIKELY THAT THERE WILL BE SIGNIFICANT LAKE EFFECT SNOW SUNDAY NIGHT. HOWEVER GIVEN THE NORTHERLY FLOW...MODEST LAKE INDUCED CAPE...AND UPSLOPE ENHANCEMENT THERE IS A CHANCE FOR SOME LIMITED SNOW SHOWERS SOUTH OF LAKE ONTARIO. MONDAY WILL LIKELY REMAIN MOSTLY CLOUDY WITH SHALLOW LOW-LEVEL MOISTURE PLUS ADDED LAKE MOISTURE IN COOL NORTHERLY FLOW. TEMPERATURES WILL FINALLY RUN SLIGHTLY BELOW NORMAL VALUES WITH HIGHS IN THE 20S AND LOW 30S. OUTSIDE OF ANY LAKE ENHANCED LIGHT SNOW FLURRIES/SHOWERS SOUTH OF LAKE ONTARIO... MONDAY SHOULD BE A MOSTLY DRY DAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... POTENTIAL REMAINS FOR A SIGNIFICANT WINTER STORM MONDAY INTO TUESDAY... HOWEVER THERE REMAINS LARGE FORECAST UNCERTAINTY MAINLY RELATED TO PRECIPITATION TYPE. IT APPEARS AS THOUGH SIGNIFICANT IMPACTS COULD MATERIALIZE AS EARLY AS MONDAY AFTERNOON BUT MOST LIKELY MONDAY NIGHT INTO TUESDAY. THE LARGE UNCERTAINTY REMAINS WHETHER THIS MANIFESTS AS A SIGNIFICANT FREEZING RAIN EVENT... A SNOW STORM... OR SOMETHING IN THE MIDDLE LIKE SNOW TRANSITIONS TO A FREEZING RAIN. AT THIS POINT... THE MOST LIKELY SOLUTION APPEARS TO BE AN SLEET TO FREEZING RAIN EVENT ACROSS WESTERN NY MONDAY EVENING AND NIGHT THEN TRANSITIONING AND TO AND TAPERING OFF AS RAIN. FOR THE NORTH COUNTRY... THE MOST LIKELY SCENARIO IS A SNOW EVENT MONDAY WITH POTENTIAL SIGNIFICANT ACCUMULATIONS OF HEAVY WET SNOW... THEN ENDING WITH A PERIOD OF FREEZING RAIN TURNING TO RAIN ON TUESDAY. DIGGING INTO THE METEOROLOGY... THE TROUGH DIGGING INTO THE WEST COAST NOW WILL EVENTUALLY FORM A CUTOFF LOW OVER WEST TEXAS BY SUNDAY. AS HAS BEEN THE TYPICAL STORM TRACK ALL FALL INTO EARLY THIS WINTER... THE LOW WILL EVENTUALLY GET PICKED UP BY THE MEAN FLOW AND LIFT NORTHWARD TOWARD THE GREAT LAKES. ALL THE WHILE... A STRONG 1040+ MB SURFACE HIGH WILL BUILD OVER SOUTHERN CANADA UNDER THE CONFLUENT FLOW ALOFT. THIS PATTERN WILL ESTABLISH A COLD AIRMASS ACROSS THE NORTHEAST US IN THE NORTH / NORTHEAST FLOW SOUTH OF THE SURFACE HIGH. WESTERN NY WILL REMAIN IN THE MOST SHALLOW PORTION OF THIS COLD AIRMASS AS SIGNIFICANT WARM AIR AND MOISTURE ADVECTION LIFTS NORTHWARD THROUGH THE OHIO VALLEY AND EVENTUALLY INTO NY STATE BY MONDAY OR MONDAY NIGHT. THIS STORM SYSTEM WILL FEATURE A SIGNIFICANT POLEWARD TRANSPORT OF SUBTROPICAL MOISTURE AHEAD OF IT... WITH PW VALUES SOME 2 TO 3 STD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. THIS COULD PROVE TO BE A DETRIMENTAL COMBINATION FOR WESTERN NY... WHERE THIS VERY WARM AND MOIST AIRMASS RUNS OVER A SHALLOW LAYER OF FREEZING TEMPERATURES AT THE SURFACE. WHILE TIMING DIFFERENCES REMAIN BETWEEN THE GFS AND ECMWF... THE MODELS ARE IN GOOD AGREEMENT WITH THE TRACK OF THE LOW AND THERMODYNAMIC PROFILE THAT FAVORS A SLEET TO FREEZING RAIN EVENT FOR ROUGHLY A 6 HOUR WINDOW DURING THE HEAVIEST PRECIPITATION. EVENTUALLY AS THE LOW GETS CLOSER ON TUESDAY... THE WARM AIR WILL FINALLY WIN OUT... TRANSITION TO RAIN AT THE END OF THE EVENT AS PRECIPITATION TAPERS OFF INTO TUESDAY. THE NORTH COUNTRY APPEARS TO BE IN A BIT MORE FAVORABLE POSITION DUE TO BEING MORE DEEPLY ENTRENCHED IN THE COLD AIR DUE TO PROXIMITY TO THE SURFACE HIGH. THIS SHOULD FAVOR A MORE OF A SNOW TO SLEEP EVENT MONDAY NIGHT... WITH THE POTENTIAL FOR A QUICK SEVERAL INCHES OF SNOWFALL IN STRONG DYNAMIC FORCING ON THE NOSE OF THE LLJ. FINALLY BY TUESDAY... IT APPEARS THE WARM NOSE WILL WIN OUT... AND THUS TRANSITION THE NORTH COUNTRY OVER TO A 3 OR SO HOUR PERIOD OF FREEZING RAIN THAT THEN TURNS TO RAIN JUST AS THE PRECIPITATION SHUTS OFF. THE CIPS ANALOGS ALSO ALSO SCREAMING AT THE POTENTIAL FOR THIS TO BE A SIGNIFICANT WINTER SYSTEM FOR THE FORECAST AREA... ESPECIALLY IN THE FORM OF FREEZING RAIN ACROSS WESTERN NY. THE 12Z RUN OF THE CIPS ANALOGS OFF THE GFS GIVES A ROUGHLY 70 TO 80% CHANCE OF 1 OR MORE HOURS OF FREEZING RAIN ACROSS WESTERN NY... AND 60 TO 70% CHANCE OF 3 OR MORE HOURS OF FREEZING RAIN. THE MORE DISCONCERTING PART IS THAT THE TOP RATED ANALOG IS FROM JANUARY 31 2002... WHICH PROVED TO BE A VERY SIGNIFICANT ICE STORM FOR WESTERN NY. THIS STORM SYSTEM WILL NEED TO WATCH EXTREMELY CLOSELY. MOVING INTO WEDNESDAY...WE MAY SEE A PERIOD OF DRY WEATHER AS SHORTWAVE UPPER LEVEL RIDGING CROSSES THE REGION BEFORE PRECIPITATION CHANCES RAMP UP ONCE AGAIN WITH THE ARRIVAL OF ANOTHER UPPER TROUGH. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CIGS FROM 5 TO 10 K FEET ARE EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING. PERHAPS SOME SPRINKLES BUT NO RESTRICTIONS EXPECTED. SOME DRYING WILL WORK IN FROM THE NORTHWEST EARLY TONIGHT BRINGING A PERIOD OF CLEARING SKIES. WINDS WILL REMAIN LIGHT. OUTLOOK... SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS LATE. SATURDAY NIGHT AND SUNDAY...MVFR/IFR IN SHOWERS. MONDAY...VFR BECOMING MVFR/IFR WITH SNOW OR A WINTRY MIX DEVELOPING. TUESDAY...MVFR/IFR WITH SNOW CHANGING TO A WINTRY MIX. WEDNESDAY...IMPROVING TO VFR. && .MARINE... WEAK HIGH PRESSURE WILL BE OVER THE EASTERN GREAT LAKES TONIGHT WITH LIGHT WAVE ACTION AND WINDS AVERAGING WELL UNDER 15 KNOTS. AS THE HIGH MOVES NORTH AND A WAVE OF LOW PRESSURE APPROACHES FROM THE SOUTH AN EASTERLY FLOW WILL INCREASE TO NEAR 20 KNOTS ON THE WESTERN END OF LAKE ONTARIO...POSSIBLY NECESSITATING THE ISSUANCE OF A SMALL CRAFT ADVISORY. LOOKING AHEAD...A PAIR OF WEATHER SYSTEMS WILL BRING THE POTENTIAL FOR MORE SMALL CRAFT ADVISORY CONDITIONS SUNDAY INTO MONDAY AND AGAIN ON TUESDAY. && .CLIMATE... WHEN CONSIDERING THE FORECAST THROUGH THE END OF THE MONTH... DECEMBER 2015 STANDS A GOOD CHANCE TO BECOME THE WARMEST DECEMBER ON RECORD IN WESTERN NEW YORK. CURRENT TRENDS SUGGEST THAT THE MONTHLY AVERAGE TEMPERATURE MAY WELL TOP 40 DEGREES...WHICH PUTS THE FOLLOWING RECORDS IN SERIOUS JEOPARDY... WARMEST MEAN TEMPERATURE RECORDS FOR DECEMBER... CITY TEMP YEAR BUFFALO.....37.6 (1923) ROCHESTER...39.0 (2006) LOOKING A LITTLE FARTHER AHEAD...OUR LONG RUN OF RECORD WARMTH IS ABOUT TO COME TO AN END WITH IMPORTANT CHANGES STARTING TO TAKE SHAPE IN THE LONGWAVE PATTERN ACROSS THE NORTHERN HEMISPHERE. SOMEWHAT COLDER AIR WILL BEGIN TO TAKE HOLD ACROSS THE NORTHERN TIER OF THE UNITED STATES NEXT WEEK WITH SOME SNOW OPPORTUNITIES HERE IN WESTERN NY. THIS WILL INITIALLY BE DELIVERED BY LOCAL... RATHER SMALL SCALE CHANGES TO THE FLOW PATTERN DRIVEN BY SYNOPTIC SYSTEMS. AS WE HEAD INTO THE FIRST FEW WEEKS OF JANUARY...THE LONGWAVE HEMISPHERIC PATTERN IS FORECAST TO ADJUST. THE PNA INDEX WILL FLIP TO POSITIVE...WHICH WILL ALLOW A RIDGE TO BEGIN TO BUILD ALONG THE WEST COAST AND FORCE A LONGWAVE TROUGH IN THE MEAN TO DEVELOP ACROSS EASTERN NORTH AMERICA...DIRECTING MORE COLD AIR INTO THE GREAT LAKES AND NORTHEAST. THE MADDEN JULIAN OSCILLATION /MJO/ WHICH HAS BEEN FAVORING VERY WARM TEMPS IN THE EASTERN US THIS MONTH...WILL BEGIN TO ORBIT TOWARDS A MORE FAVORABLE PHASE FOR COLD IN THE EAST BY THE MIDDLE OF JANUARY. LASTLY...THE VERY STRONG STRATOSPHERIC POLAR VORTEX IS NOW UNDER PRESSURE FROM UPWARD PROPAGATING ROSSBY WAVES...WHICH ARE FORECAST TO WEAKEN THE POLAR VORTEX AND CAUSE AT LEAST SOME STRATOSPHERIC WARMING OVER THE NEXT WEEK TO 10 DAYS. IT IS UNCLEAR YET WHETHER THIS WILL BE A FULL FLEDGED SUDDEN STRATOSPHERIC WARMING EVENT...BUT THE WEAKER STRATOSPHERIC POLAR VORTEX SHOULD ALLOW FOR MORE HIGH LATITUDE BLOCKING TO DEVELOP AS WE GO THROUGH THE FIRST FEW WEEKS OF JANUARY...WHICH SUPPORTS COLD INTRUSIONS INTO THE GREAT LAKES AND NORTHEAST. WITH THE ABOVE IN MIND...EXPECT A NOTABLE TURN TOWARDS MORE TYPICAL COLD AND SNOW AS WE HEAD INTO JANUARY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...CHURCH LONG TERM...CHURCH AVIATION...TMA MARINE...TMA CLIMATE...HITCHCOCK
Hazardous weather outlook, Dec 25, 3:11 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 311 PM EST FRI DEC 25 2015 NYZ006>008-262015- OSWEGO-JEFFERSON-LEWIS- 311 PM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONFIDENCE IS INCREASING THAT A SIGNIFICANT WINTER STORM WILL IMPACT THE REGION FROM LATE MONDAY INTO TUESDAY. THIS STORM IS LIKELY TO BE A WINTRY MIX OF SNOW... SLEET... FREEZING RAIN... AND RAIN. FORECAST TRENDS SUGGEST THE NORTH COUNTRY MAY BE FACING A SNOW EVENT THAT FINISHES AS FREEZING RAIN ON TUESDAY. AS ALWAYS WHEN DEALING WITH THE FINE LINE BETWEEN DIFFERENT PRECIPITATION TYPES... THERE REMAINS LARGER THAN NORMAL UNCERTAINTY IN THE FORECAST. PLEASE MONITOR THE FORECAST CLOSELY THROUGH THE WEEKEND AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-262015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 311 PM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONFIDENCE IS INCREASING THAT A SIGNIFICANT WINTER STORM WILL IMPACT THE REGION FROM LATE MONDAY INTO TUESDAY. THIS STORM IS LIKELY TO BE A WINTRY MIX OF SNOW... SLEET... FREEZING RAIN... AND RAIN. FORECAST TRENDS SUGGEST WESTERN NY MAY BE FACING A SLEET AND FREEZING RAIN THREAT THAT ENDS WITH SOME LIGHT RAIN ON TUESDAY. AS ALWAYS WHEN DEALING WITH THE FINE LINE BETWEEN DIFFERENT PRECIPITATION TYPES... THERE REMAINS LARGER THAN NORMAL UNCERTAINTY IN THE FORECAST. PLEASE MONITOR THE FORECAST CLOSELY THROUGH THE WEEKEND AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-262015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 311 PM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF CHURCH
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.